Washington, 2021Wildfire in Washington, July 4 to 13, 2021
July 4 to 13, 2021 · NWS OTX · 1 event in 1 county or zone
Red flag conditions, with very low humidity and breezy winds, led to the ideal set up for wildfire ignition. In addition, the inaccessible terrain, with steep drainages and cliffs, made conditions more difficult to extinguish the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Red flag conditions, with very low humidity and breezy winds, led to the ideal set up for wildfire ignition. In addition, the inaccessible terrain, with steep drainages and cliffs, made conditions more difficult to extinguish the fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 4, 9:37 AM PST, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 4, 9:37 AM PST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1037 AM PDT Sun Jul 4 2021
.SYNOPSIS...
Temperatures will remain very warm over the Inland Northwest
through next week with high temperatures mainly in the 90s. Dry
conditions are expected as well with breezy winds at times
especially near the Cascades. Wednesday will bring a small
threat for thunderstorms along with breezy afternoon winds.
&&
.DISCUSSION...
A warm and sunny Fourth of July on tap with temperatures generally
in the lower 90s. A light breeze coupled with very low humidity in
the afternoon will raise fire weather concerns.
We're still looking at the upcoming weather event for Wednesday.
New NAM model offers a little different idea, with more rain than
the other models. The new GFS is also a bit stronger with the
incoming short wave, and has more mid-level instability than
previous model runs. I'll dive into all of this in more detail
with the afternoon discussion. RJ
&&
.AVIATION...
18Z TAFS: Very few clouds expected today and tonight. Winds will
increase a bit this afternoon with some gusts to 20kts. High
clouds will increase late tonight and Monday morning. RJ
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 92 61 92 61 96 65 / 0 0 0 0 0 10
Coeur d'Alene 90 60 91 62 93 61 / 0 0 0 0 0 10
Pullman 88 56 88 55 92 61 / 0 0 0 0 0 10
Lewiston 99 65 99 64 101 71 / 0 0 0 0 0 20
Colville 94 61 93 58 96 58 / 0 0 0 0 0 0
Sandpoint 88 58 88 57 91 56 / 0 0 0 0 0 0
Kellogg 87 60 88 59 92 67 / 0 0 0 0 0 10
Moses Lake 96 62 96 61 98 66 / 0 0 0 0 0 10
Wenatchee 94 67 94 69 97 69 / 0 0 0 0 0 10
Omak 98 68 96 68 99 66 / 0 0 10 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jul 4, 4:00 AM PST, 8 hours before
Hazardous Weather Outlook
National Weather Service Spokane WA
500 AM PDT Sun Jul 4 2021
IDZ001>004-026-027-WAZ031>038-041>044-051200-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
500 AM PDT Sun Jul 4 2021
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Tuesday will be hot with temperatures in the mid to upper 90s and
possible triple digits in warmer locations. Gusty winds on Wednesday
with elevated fire weather concerns.
Wildfire, Wenatchee Area
- When
- July 4, 12:00 PM PST to July 13, 11:59 PM PST
- Where
- Wenatchee Area forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
The Batterman Road Fire, in eastern Wenatchee, started on July 4th and burned a total 14,100 acres of brush before it was contained on July 13th. The cause of ignition is unknown and under investigation by authorities. There were no injuries or structures lost. The cost of the firefighting resources required to contain the fire was calculated at 6.6 million dollars.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Tropical Storm in Gulf of Mexico, July 4 to 6, 20219 deaths · 4 events
- Rip Current in Maryland, July 4, 20211 death · 1 event
- Flash Flooding and Debris Flow in Arizona, July 4, 2021$800,000 · 5 events
- Flash Flood and Hail in Colorado, July 4, 2021$20,000 · 52 kt wind · 5 events
- Flood and Hail in Texas, July 4 to 5, 2021$6,000 · 2 in hail · 13 events
- Hail and Damaging Winds in Kansas, July 4, 20211.75 in hail · 8 events
- Hail and Damaging Winds in Kansas, July 4, 2021$2,000 · 1.75 in hail · 6 events
- Flooding in Texas, July 4 to 5, 20216 events
- Damaging Winds in Montana, July 4, 202156 kt wind · 5 events
- Hail and Damaging Winds in New Mexico, July 4, 2021$6,000 · 55 kt wind · 4 events
- Damaging Winds in Oklahoma, July 4, 202168 kt wind · 4 events
- Hail in Nebraska, July 4, 20211 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972587.